Hail, Drew
- When
- March 31, 2:24 AM CST
- Where
- Drew County, 1.34 mi WSW of Monticello
- Measured
- 1.75 in hail
- Reported by
- Social Media
- Coordinates
- 33.620, -91.820
The month finished with a northwest wind flow aloft driving a cold front through Arkansas from Canada. There was another one to two inches of rain in the south/east including at Cane Creek State Park (Lincoln County).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The month finished with a northwest wind flow aloft driving a cold front through Arkansas from Canada. There was another one to two inches of rain in the south/east including at Cane Creek State Park (Lincoln County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 30, 11:55 PM CST, 2 hours 29 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 1255 AM CDT Wed Mar 31 2021 .UPDATE... Updated to include 06z aviation discussion. .AVIATION... Conds vary from VFR over Nrn terminals behind the front, to IFR/LIFR over Cntrl/Srn sites where TSRA/SHRA has developed along and ahead of the cold front. Convection will work E and SE through the overnight period. Additional precip is expected on Wed with low end VFR/high end MVFR conds which should impact all terminals. Precip will wind down late with conds improving to VFR near sunset. Winds will shift this morning to the W then NW behind the front. Winds may be gusty at times, but will relax by 00z Wed. && .PREV DISCUSSION...(ISSUED 623 PM CDT Tue Mar 30 2021) UPDATE... Updated to include the 00Z aviation discussion. AVIATION... Rain showers will continue to increase through this evening into tonight. TSRA is possible at central and south terminals. A cold front will approach the state Wednesday afternoon clearing terminals from NW to SE. MVFR/IFR conditions are expected through tonight, however, LIFR conditions are possible where TSRA sets up. Post frontal passage, VFR conditions are expected as CIGs lift and VIS improves. PREV DISCUSSION...(ISSUED 249 PM CDT Tue Mar 30 2021) SHORT TERM...Tonight Through Thursday An upper ridge continues to move east and is along the east coast with a large upper trough over the Plains. This trough will slide to the east Wednesday and Thursday. The upper trough axis will move to the Appalachians Thursday. A warm front in south Arkansas will continue to lift north this afternoon and evening as a cold front approaches from the northwest. Ahead of the cold front, showers and thunderstorms will develop. Rain chances will increase overnight and taper off on Wednesday. A few storms could become severe this evening with large hail and damaging winds the main threats. Flash flooding could be a concern in the south and southeast with a saturated ground and one to one and a quarter inches of rain expected. Thursday will be dry as surface high pressure increases over the area. The Freeze Watch will continue for Thursday morning. Lows tonight will be in the upper 30s to upper 40s and then in the lower to mid 30s Wednesday night. Highs will be in the 50s Wednesday and in the mid 50s to mid 60s Thursday. LONG TERM...Thursday Night Through Tuesday Settled wx will prevail through the majority of the extended term. Broad sfc high pressure will remain in place over the Cntrl MS river valley through the early portion of the PD w/ AR on the S/Wrn periphery of anticyclonic flow. Fri morning, another freeze will be possible over the N/Ern quarter of the state, w/ a majority of the hazard area flirting with the freezing mark and some readings just a few degrees below the freezing mark further N/E. As the sfc high pressure begins to shift E/wrd slowly, upper flow will become somewhat stagnant w/ weakening hgt field gradients and quasi-zonal mean flow. W/ no upper-lvl support, the sfc high will stall out over the Appalachians and position a regime of Srly winds over the FA, and promote a warming trend towards seasonable temperatures, and overnight low temps becoming more regulated. Due to the stalled high, a strong sfc pres grad will be noted over the Cntrl and Srn Plains, which could result in some strong to gusty gradient winds spilling over into the FA by this weekend and into next week. Otherwise, no sig or hazardous wx is anticipated. && .LZK Watches/Warnings/Advisories... Freeze Watch from late tonight through Thursday morning FOR Baxter-Boone-Fulton-Izard-Lawrence-Marion-Newton-Randolph-Searcy- Sharp-Stone. && Aviation...JONES
Hazardous Weather Outlook National Weather Service Little Rock AR 328 AM CDT Tue Mar 30 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-311000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 328 AM CDT Tue Mar 30 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight A cold front will approach the state from the northwest late this evening, bringing the potential for scattered thunderstorms with it. The front will cross the state tonight and some of the storms could be strong with large hail and gusty winds possible. However, widespread severe weather is not anticipated at this time. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday Following the cold front, strong and gusty northerly winds of 15-20 mph with gusts in excess of 25 mph will possible through Wednesday evening. Caution is advised on area lakes. Later in the week, below average morning temperatures are expected. There is a possibility of sub freezing temperatures in the north Thursday morning, and in northern/eastern/central sections of the state Friday morning. Temperatures are expected to drop into the upper 20s to lower 30s across these areas with widespread lows in the 30s elsewhere. .Spotter Information Statement... Spotter activation is not anticipated. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 230/Goudsward
Special Weather Statement
National Weather Service Little Rock AR
1121 PM CDT Tue Mar 30 2021
ARZ052>054-062-310500-
Hot Spring AR-Pike AR-Clark AR-Dallas AR-
1121 PM CDT Tue Mar 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLARK...SOUTHEASTERN
PIKE...NORTHWESTERN DALLAS AND SOUTHEASTERN HOT SPRING COUNTIES UNTIL
MIDNIGHT CDT...
At 1120 PM CDT, Doppler radar was tracking a strong thunderstorm near
Okolona, or 16 miles north of Prescott, moving east at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Arkadelphia... Caddo Valley...
Okolona... Gum Springs in Clark County...
Richwoods... Halfway...
Antoine... Lower Lake Recreation Area...
Curtis... Manning...
Joan... Hollywood...
Dalark... Griffithtown...
LAT...LON 3396 9338 3395 9340 3396 9346 3411 9350
3424 9278 3400 9273 3395 9337
TIME...MOT...LOC 0420Z 260DEG 39KT 3404 9339
GoudswardSpecial Weather Statement
National Weather Service Little Rock AR
141 AM CDT Wed Mar 31 2021
ARZ053-062-066-067-310730-
Calhoun AR-Clark AR-Dallas AR-Ouachita AR-
141 AM CDT Wed Mar 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLARK...NORTHERN
CALHOUN...SOUTHERN DALLAS AND NORTHERN OUACHITA COUNTIES UNTIL 230 AM
CDT...
At 139 AM CDT, Doppler radar was tracking a strong thunderstorm near
Whelen Springs, or 15 miles east of Prescott, moving east at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fordyce... Bearden...
Thornton... Chidester...
Whelen Springs... Highland Industrial Park...
Ellisville... White Oak Lake State Park...
Harlow... Tinsman...
Amy... Chambersville...
Eagle Mills... Harmony Grove...
Ouachita... Holly Springs...
Reader... Vaden...
Hopeville... Tates Bluff...
LAT...LON 3368 9311 3378 9310 3382 9314 3380 9318
3382 9320 3387 9320 3387 9238 3384 9234
3382 9234 3360 9235
TIME...MOT...LOC 0639Z 272DEG 44KT 3378 9312
GoudswardSpecial Weather Statement
National Weather Service Little Rock AR
221 AM CDT Wed Mar 31 2021
ARZ057-064-065-310745-
Lincoln AR-Desha AR-Arkansas AR-
221 AM CDT Wed Mar 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DESHA...EAST CENTRAL
LINCOLN AND SOUTHEASTERN ARKANSAS COUNTIES UNTIL 245 AM CDT...
At 221 AM CDT, Doppler radar was tracking a strong thunderstorm over
Gillett, or 16 miles northeast of Dumas, moving east at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gillett... Merrisach Lake...
Trusten Holder WMA... Arkansas Post...
Weber... Tichnor...
LAT...LON 3402 9090 3402 9099 3398 9096 3396 9097
3397 9100 3400 9102 3398 9108 3396 9109
3401 9146 3408 9145 3409 9143 3419 9144
3421 9107 3420 9109 3414 9108 3412 9111
3412 9096 3409 9092 3409 9087
TIME...MOT...LOC 0721Z 272DEG 45KT 3410 9136
GoudswardSpecial Weather Statement
National Weather Service Little Rock AR
259 AM CDT Wed Mar 31 2021
ARZ063-065-068-069-310845-
Bradley AR-Drew AR-Cleveland AR-Desha AR-
259 AM CDT Wed Mar 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADLEY...SOUTH
CENTRAL CLEVELAND...SOUTHWESTERN DESHA AND CENTRAL DREW COUNTIES
UNTIL 345 AM CDT...
At 259 AM CDT, Doppler radar was tracking a strong thunderstorm near
Weeks, or near Warren, moving east at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Monticello... Warren...
Dermott... Wilmar...
Green Hill... Weeks...
McGehee... Baxter...
New Hope in Drew County... Enon...
Halley... Selma...
Masonville... Collins...
McArthur... Orlando...
Carmel...
LAT...LON 3354 9224 3373 9222 3369 9128 3352 9130
3352 9132 3353 9134 3353 9135 3356 9135
3356 9145 3344 9146
TIME...MOT...LOC 0759Z 275DEG 43KT 3363 9216
GoudswardThe Little Rock radar (KLZK), 141 km away, was scanning. The volume nearest the first event began at 08:22 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2021Every state in 2021This day in weather historyWarnings in Arkansas, March 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 948221.